MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W04120135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a evercross for patient treatment on the superficial femoral artery (sfa).The mid lesion was severely calcified and no tortuosity.Chronic total occlusion of 100% lesion stenosis reported.There was no damage noted to the packaging nor any issues noted when removing the device from the hoop/tray.Ifu was followed.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.The balloon was inflated with an inflation device.A balloon burst was reported to occur during balloon inflation at 8 atm.The balloon did not fragment.No intervention was required for removal of the device.The procedure was completed with a balloon of the same size, used to balloon and place a stent.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the device was returned with a kink on the shaft approximately 30.7 cm from the strain relief.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.035¿ guidewire was loaded through the tip and exited the inflation port of the hub without any difficulty.Negative prep performed and no bubbles note.An indeflator with pressure gauge was used to inflate the balloon to nominal pressure of 10 atms and balloon inflated with no issues and held pressure.The balloon was then inflated to rated burst pressure of 20 atms and balloon inflated with no issues and held pressure.The balloon was deflated with no issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11299974
Report Number2183870-2021-00062
Device Sequence Number20092823
Product Code LIT
UDI-Device Identifier00763000184018
UDI-Public00763000184018
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberAB35W04120135
Device Catalogue NumberAB35W04120135
Device Lot NumberB124452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1